Alert archive / Idaho / Heat Advisories in 2021

Heat Advisory 1, NWS Pocatello, ID

June 13, 20215 counties in Idaho

NWS Pocatello, ID issued this heat advisory at Jun 13, 2021, 2:53 AM MDT for 5 counties in Idaho. It took effect at Jun 13, 2021, 1:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2021, 2:53 AM MDT (08:53 UTC)
In effect from
Jun 13, 2021, 1:00 PM MDT
Expired
Jun 13, 2021, 9:00 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

Counties Blaine County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2503 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

371 
WWUS75 KPIH 130853
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
253 AM MDT Sun Jun 13 2021

IDZ051-055-132100-
/O.NEW.KPIH.HT.Y.0001.210613T1900Z-210614T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
253 AM MDT Sun Jun 13 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING...

* WHAT...High temperatures will range from 95 to 101 this
  afternoon. 

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, 
  and Oakley.

* WHEN...From 1 PM this afternoon to 9 PM MDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
2 follow-up statements
781 
WWUS75 KPIH 131914
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
114 PM MDT Sun Jun 13 2021

IDZ051-055-140300-
/O.CON.KPIH.HT.Y.0001.000000T0000Z-210614T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
114 PM MDT Sun Jun 13 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...High temperatures will range from 95 to 101 this 
  afternoon.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, 
  and Oakley.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
033 
WWUS75 KPIH 140253
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
853 PM MDT Sun Jun 13 2021

IDZ051-055-140400-
/O.EXP.KPIH.HT.Y.0001.000000T0000Z-210614T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
853 PM MDT Sun Jun 13 2021

...HEAT ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Temperatures are beginning to cool across the area and the heat
advisory is being allowed to expire. Overnight lows will still run
well above normal however. 

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this heat advisory went out at Jun 13, 2:11 AM MDT, 42 minutes earlier.

Area forecast discussion, Jun 13, 2:11 AM MDT, 42 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
211 AM MDT Sun Jun 13 2021

.SHORT TERM...Today through Tuesday night. Early morning satellite
imagery was showing a broad upper trough off the NW coast with an
amplifying ridge over the Rockies and Eastern Great Basin. Numerical
models continue to show the ridge expanding northward today and
Monday resulting in record or near record highs today and Monday.
The latest Heat Risk Index, places the Burley and Shoshone areas on
the cusp of Heat Advisory criteria and after coordination with Boise
we have issued that particular highlight for this afternoon and
evening. By Tuesday, a fairly significant portion of the low
positioned off the NW coast ejects inland across Washington and into
SW Canada. The main impact for SE Idaho will be locally breezy
conditions and slightly cooler temperatures. Huston

.LONG TERM...Wednesday through Sunday. A shortwave will depart to
the east on Wednesday while high pressure remains centered over the
Four Corners area. The forecast remains hot and dry for the rest of
the week as weak ridging works its way through the region. This is
supported by deterministic and ensemble clusters. Models are working
in some precip over Utah, near the center of the upper high, but are
keeping it out of Idaho for now. By the weekend, we may begin to see
some showers developing in eastern Idaho. ECMWF and Canadian models
are dropping a trough in from the northwest on Saturday night.
Ensembles cluster around that solution, and a flat ridge for the
weekend. The trough solution would be most welcome, and would at
least give a reprieve from the intense heat. Hinsberger

&&

.AVIATION...Widespread VFR conditions will continue through the
period. Winds will generally follow diurnal cycles, though we may
see a few 18 to 20 kt gusts mix through the boundary layer to the
surface this afternoon. Hinsberger

&&

.FIRE WEATHER...A ridge of high pressure will continue to expand
northward across the Rockies and Eastern Great Basin bringing record
or near record highs to the region today and Monday. Previous models
showed enhanced southerly flow into the south-central highlands
today and Monday on the western periphery of the ridge prompting
some concern over potential Red Flag conditions across zone 427.
Today's progs are not quite as robust with this idea and thus we
will hold off on any highlights in that regard on this forecast
issuance. A fairly significant short-wave ejects from a low off the
NW coast through Washington and into SW Canada Tuesday. Previous
model solutions were indicating a slight risk of thunderstorm
activity across the Salmon NF whereas this mornings runs were dry.
Breezy conditions will accompany the break down of the upper ridge
Tuesday afternoon primarily from INL northward through the Salmon-
Challis NF. For now, wind gusts fall short of Red Flag conditions
across the south-central highlands/SRN Sawtooth NF where fuels are
listed as critical while fuels conditions elsewhere remain non-
critical. Following the passage of the short-wave Tuesday, the ridge
is slow to rebound across the Great Basin Wednesday and Thursday
which may be supportive of locally breezy west winds at least for
Wednesday. By Friday and particularly Saturday, we may see limited
sub-tropical moisture working north around the WRN periphery of the
4-corners high into SRN Idaho resulting in a slight risk of
thunderstorms across the Snake River Plain and SE Highlands
including the Southern Sawtooth, Caribou, and Targhee NF's. For
Sunday, the models appear to be struggling with the timing and track
of the next incoming Pacific low. Stay tuned! Huston

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM this afternoon to 9 PM MDT this evening
for IDZ051-055.

&&

Nearby

Heat Advisories in Idaho, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.